Missouri, 2003

Flash Flood in Missouri, June 10, 2003

June 10, 2003 · NWS SGF · 1 event in 1 county or zone

Several low water crossing and low lying areas were flooded over in areas near Camdenton.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Several low water crossing and low lying areas were flooded over in areas near Camdenton.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 10, 8:05 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 10, 8:05 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 PM CDT TUE JUN 10 2003

.MESO-SCALE DISCUSSION...CLUSTERS OF STRONG THUNDERSTORMS CONTINUE
TO PUSH ACROSS SOUTHERN MISSOURI.  ACTIVITY CONTINUED TO BE
CONCENTRATED IN THE LAKE OF THE OZARKS REGION...AND HAD ALSO
INCREASED ALONG THE INTERSTATE 44 CORRIDOR. TORRENTIAL RAINFALL
ALONG WITH SOME SEVERE WINDS AND HAIL HAVE ACCOMPANIED THESE STORMS.
SERIOUS FLOODING WAS TAKING PLACE IN NEOSHO IN FAR SOUTHWEST
MISSOURI. RADAR ESTIMATES OF 2 TO 5 INCHES HAD FALLEN FROM THE LAKE
OF THE OZARKS TO JUST NORTH OF ROLLA IN CENTRAL MISSOURI WITH
LOCALIZED AMOUNTS NEAR 7 INCHES IN NORTHERN CAMDEN COUNTY.

A DIFFUSE SURFACE BOUNDARY APPEARS TO HAVE BECOME ORIENTED ALONG THE
INTERSTATE 44 CORRIDOR. CONVECTIVE CLUSTERS ARE LINING UP ALONG THIS
BOUNDARY FROM SOUTHERN MISSOURI INTO OKLAHOMA.  SERIOUS FLOODING HAS
ALREADY BEEN REPORTED IN NEOSHO IN FAR SOUTHWEST. THUNDERSTORMS
MOVING OUT OF NORTHEAST OKLAHOMA WILL BRING MORE EXCESSIVE RAINFALL
TO THIS AREA.

UPPER DIVERGENCE AND INCREASING WARM AIR ADVECTION AHEAD OF THE
POTENT SHORTWAVE COMING ACROSS OKLAHOMA WILL INTERACT WITH THE
SURFACE BOUNDARY TO SUPPORT CONVECTIVE DEVELOPMENT THROUGH THE
NIGHT. ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE BUT FLOODING WILL
BECOME THE PRIMARY CONCERN AS STORMS REPEATEDLY MOVE ACROSS THE SAME
AREAS.  THE STORMS MAY CONGEAL INTO A LINEAR CONVECTIVE COMPLEX
ACROSS THE AREA OVERNIGHT.

.SGF...
.MO...FLOOD WATCH WATCH THROUGH TONIGHT.
.KS...FLOOD WATCH WATCH THROUGH TONIGHT.

FOSTER
Hazardous weather outlook, Jun 10, 12:05 PM CST, 9 hours 25 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...INCLUDING SCATTERED SEVERE STORMS CONTAINING:
    HAIL UP TO TWO INCHES IN DIAMETER
    DAMAGING WINDS TO 70 MPH

  EXTREMELY HEAVY RAINFALL AND FLOODING ARE ALSO POSSIBLE

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL MOVE INTO NORTHWEST PORTIONS OF THE OUTLOOK
  AREA AFTER 2 PM...OVERSPREADING THE REMAINDER OF THE OUTLOOK AREA
  BY EVENING.

  DISCUSSION:

  THUNDERSTORMS WILL OVERSPREAD THE OUTLOOK AREA THIS
  AFTERNOON...WITH SOME OF THE THUNDERSTORMS LIKELY BECOMING SEVERE.
  THE GREATEST THREAT WILL LIKELY BE FROM LARGE HAIL TO THE SIZE OF
  GOLF BALLS OR LARGER AND DAMAGING WINDS TO 70 MPH. WHILE AN
  ISOLATED TORNADO OR TWO CANNOT BE RULED OUT...CONDITIONS ARE NOT
  ALL THAT FAVORABLE FOR TORNADOS THIS AFTERNOON.

  IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HEAVY RAINFALL
  WILL LIKELY ACCOMPANY THE THUNDERSTORMS. SOME THUNDERSTORMS COULD
  PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN LESS THAN AN
  HOUR. RAINFALL AMOUNTS OF THIS MAGNITUDE WOULD LEAD TO FLASH
  FLOODING.

  ADDITIONAL INFORMATION: A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE
  OUTLOOK AREA THIS AFTERNOON AND TONIGHT. FOR MORE DETAILED
  INFORMATION PLEASE REFER TO THE FLOOD WATCH PRODUCT
  (STLFFASGF)...OR VISIT OUR WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/SGF.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
  NEXT WEEK. IT IS DIFFICULT TO PINPOINT TIMING AND INTENSITY OF
  THESE THUNDERSTORMS...HOWEVER LOCALLY HEAVY
  RAINFALL...FLOODING...AND SOME SEVERE THUNDERSTORMS DO APPEAR TO
  BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE REQUIRED 2 PM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

IZZI

In the hours before

Local storm report, Jun 10, 8:34 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0900 PM                              MO   WIND DAMAGE
06/10/03   WEBSTER                        TREES BLOWN DOWN JUST
                                          SOUTH OF THE HWY W AND
                                          HWY EE INTERSECTION.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Jun 10, 8:40 PM CST, 50 minutes before
MOZ058-070-071-083-110255-

SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CDT TUE JUN 10 2003

SEVERE THUNDERSTORM WATCH NUMBER 506...THAT WAS IN EFFECT UNTIL 900
PM CDT TUESDAY EVENING...HAS BEEN ALLOWED TO EXPIRE. THIS INCLUDES
THE FOLLOWING COUNTIES...

IN MISSOURI:

DENT...MARIES...PHELPS AND PULASKI.

ALTHOUGH THE WATCH HAS EXPIRED...ADDITIONAL THUNDERSTORM DEVELOPMENT
WILL BE LIKELY OVERNIGHT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.

FOSTER
Local storm report, Jun 10, 8:47 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 PM    7 NW HARTVILLE            MO   60 MPH TSTM GUST
06/10/03   WRIGHT                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0938 PM    NORWOOD                   MO   .75 INCH HAIL
06/10/03   WRIGHT                         DIME SIZED HAIL AND 50
                                          MPH WINDS. REPORTED BY
                                          PUBLIC.
Local storm report, Jun 10, 9:00 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0900 PM                              MO   FLOOD
06/10/03   MILLER                         WATER OVER HWY Z...ROAD
                                          IS CLOSED.  IN
                                          ADDITION...HIGH WATER
                                          REPORTED AT NUMEROUS
                                          LOW-WATER CROSSINGS.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 10, 9:09 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1009 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0946 PM    3 E HARTVILLE             MO   FLOOD
06/10/03   WRIGHT                         WATER COVERING ROUTE 38.
                                          REPORTED BY TRAINED STORM
                                          SPOTTER.

1006 PM    6 N HOUSTON               MO   80 MPH TSTM GUST
06/10/03   TEXAS                          REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Jun 10, 9:26 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1026 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1005 PM    HOUSTON                   MO   WIND DAMAGE
06/10/03   TEXAS                          NUMEROUS TREES AND POWER
                                          LINES DOWN. REPORTED BY
                                          TRAINED STORM SPOTTER.

1016 PM    LICKING                   MO   60 MPH TSTM GUST
06/10/03   TEXAS                          REPORTED BY TRAINED STORM
                                          SPOTTER.

The radar

The Springfield radar (KSGF), 104 km away, was scanning. The volume nearest the first event began at 03:30 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Camden

When
June 10, 9:30 PM CST to 10:30 PM CST
Where
Camden County, Camdenton
Reported by
LAW ENFORCEMENT
Coordinates
38.027, -92.766 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364344.